Alert archive / California / Flash Flood Warnings in 2005
Flash Flood Warning 109, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Aug 14, 2005, 4:59 PM PDT for San Bernardino County, California. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2005, 4:59 PM PDT (23:59 UTC)
- Expired
- Aug 14, 2005, 6:00 PM PDT
- In force
- 61 min
- Issued by
- NWS San Diego, CA
- Area
- Counties, with a storm outline in the text
County San Bernardino County, CA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 12.0 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 699 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS56 KSGX 142359 FFWSGX CAC071-150100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 459 PM PDT SUN AUG 14 2005 THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * FLASH FLOOD WARNING FOR... WEST CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA * UNTIL 600 PM PDT * AT 445 PM PDT...EXTREMELY HEAVY RAIN WAS REPORTED FROM A THUNDERSTORM OVER WEST CENTRAL SAN BERNARDINO COUNTY...OR ABOUT 15 MILES SOUTHWEST OF BARSTOW...MOVING NORTHWEST AT 10 MPH. THIS STORM WILL LIKELY PRODUCE FLASH FLOODING ALONG AND NEAR INTERSTATE 15 ABOUT HALF WAY BETWEEN VICTORVILLE AND BARSTOW. * THE THUNDERSTORM PRODUCING FLASH FLOODING WILL BE... 12 MILES SOUTHWEST OF BARSTOW AT 530 PM. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3460 11719 3470 11702 3479 11705 3481 11740 $$ MAXWELL
2 follow-up statements
000 WGUS76 KSGX 150016 FFSSGX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 515 PM PDT SUN AUG 14 2005 CAC071-150100- SAN BERNARDINO CA- 515 PM PDT SUN AUG 14 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 600 PM PDT FOR WEST CENTRAL SAN BERNARDINO COUNTY... AT 510 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING ABOUT 15 MILES SOUTHWEST OF BARSTOW. THE THUNDERSTORM WAS MOVING VERY SLOWLY NORTH. RADAR HAS ESTIMATED THAT OVER AN INCH OF RAIN HAD FALLEN DURING THE 30 MINUTE PERIOD ENDING AT 510 PM. THIS WILL IMPACT TRAVEL SOUTHWEST OF BARSTOW ALONG INTERSTATE 15. SECTIONS OF THE MOJAVE RIVER VALLEY BETWEEN HELENDALE AND BARSTOW WILL BE PRONE TO FLOODING. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 3460 11719 3470 11702 3479 11705 3481 11740 $$ MAXWELL
000 WGUS76 KSGX 150058 FFSSGX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 558 PM PDT SUN AUG 14 2005 CAC071-150115- SAN BERNARDINO CA- 558 PM PDT SUN AUG 14 2005 ...THE FLASH FLOOD WARNING FOR WEST CENTRAL SAN BERNARDINO COUNTY EXPIRES AT 600 PM PDT... THE THUNDERSTORM BETWEEN VICTORVILLE AND BARSTOW HAS WEAKENED CONSIDERABLY SINCE 530 PM. WHILE NO NEW FLASH FLOODING IS EXPECTED...SOME RESIDUAL WATER COULD STILL COVER THE ROADWAY THROUGH ABOUT 630 PM. BETWEEN 430 PM AND 530 PM...RADAR INDICATED THAT AROUND 3 INCHES OF RAIN FELL ABOUT 15 MILES SOUTHWEST OF BARSTOW NEAR INTERSTATE 15. LAT...LON 3460 11719 3470 11702 3479 11705 3481 11740 $$ MAXWELL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Aug 14, 2:30 PM PDT, 2 hours 29 minutes earlier.
Area forecast discussion, Aug 14, 2:30 PM PDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 230 PM PDT SUN AUG 14 2005 .SYNOPSIS...MOISTURE IN SOUTHEAST FLOW ALOFT WILL BRING A ISOLATED THUNDERSTORMS TO THE MOUNTAINS AND DESERTS THIS AFTERNOON...INCREASING MONDAY AFTERNOON. THE MARINE LAYER AND ONSHORE FLOW WILL CAUSE LOW CLOUDS AND LOCAL FOG WEST OF THE MOUNTAINS IN THE NIGHTS AND MORNINGS...LINGERING NEAR SOME BEACHES INTO THE AFTERNOONS. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... LOW CLOUDS AND LOCAL FOG WERE INTO THE COASTAL MOUNTAIN SLOPES AGAIN THIS MORNING. THE 12Z NKX SOUNDING HAD AN INVERSION BASED NEAR 2900 FT...ABOUT 500 FT HIGHER THAN 24 HOURS PREVIOUS. THERE WAS SE FLOW FROM ABOUT 5000 TO 15000 FT WITH SW WINDS ABOVE. ONSHORE GRADIENTS WITH ABOUT 6 MB SAN-IPL. THERE WAS SLOW AND ONLY PARTIAL CLEARING OF LOW CLOUDS FROM THE COASTAL AREAS AND STRATUS REMAIN EXTENSIVE OFFSHORE. CU WERE FORMING OVER THE HIGHER MOUNTAINS THIS AFTERNOON WITH AN ISOLATED THUNDERSTORM IN THE SBD MOUNTAINS THE WEAK UPPER LOW NEAR THE WEST COAST WILL GRADUALLY PULL OUT TO THE NE AS A BROAD UPPER HI OVER THE SRN TIER OF STATES SLOWLY BUILDS IN FROM THE E DURING THE SHORT TERM. ETA AND GFS ARE INCONSISTENT ON THE DETAILS OF THE MOISTURE FIELD. LOOKS LIKE THERE WILL BE LIMITED MOISTURE IN SE FLOW THROUGH THE MID LEVELS FOR ISOLATED THUNDERSTORMS IN THE MOUNTAINS AND HI DESERTS THIS AFTERNOON. THE ETA INCREASES THE MOISTURE MON FOR A BETTER CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS IN THE MOUNTAINS AND DESERTS. THE GFS ALSO HAS MID LEVEL MOISTURE IN SE FLOW MON...BUT DECREASING. BOTH MODELS HAVE THE MID LEVEL MOISTURE DECREASING TUE AND WED AS THE FLOW ALOFT TURNS MORE SW. THE MARINE LAYER SHOULD BECOME A LITTLE SHALLOWER AS HEIGHTS INCREASE AND WILL STILL BE SLOW TO CLEAR FROM THE IMMEDIATE COASTAL AREAS. THE MID LEVEL MOISTURE MAY CAUSE SOME DISRUPTION OF THE MARINE LAYER MON MORNING. SLIGHT UPWARD TREND IN TEMPS IN MOST AREAS W OF THE MOUNTAINS. LONGER RANGE PROGS INDICATE A PATTERN OF UPPER TROUGHING TO THE N WITH A BROAD HI TO THE E WILL CONTINUE. THIS WILL MAINTAIN DRY SW FLOW ALOFT. NIGHT AND MORNING LOW CLOUDS AND LOCAL FOG WILL CONTINUE IN THE COASTAL AREAS AND EXTEND LOCALLY INLAND. EXPECT RELATIVELY MINOR TEMP CHANGES THU THROUGH SUN. && .AVIATION...CLOUDS LINGERED OVER ORANGE COUNTY AND THE NORTHERN HALF OF COASTAL SAN DIEGO COUNTY INTO THE AFTERNOON WITH BASES FROM 2200-2800 FEET. CLOUD TOPS WERE AROUND 3500 FEET. MARINE LAYER DEPTH WONT CHANGE MUCH TONIGHT WITH MVFR CEILINGS SPRDG INLAND TO THE FOOTHILLS THROUGH 14Z. CUMULUS WITH ISO SHOWERS AND THUNDERSTORMS IN THE MTNS POSSIBLE THROUGH 03Z BEFORE DISSIPATING. && .SGX WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...ATKIN AVIATION...MOEDE
Hazardous weather outlook, Aug 14, 4:00 PM PDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 PM PDT SUN AUG 14 2005 CAZ042-043-151100- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- 400 PM PDT SUN AUG 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL AREAS IN EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TONIGHT. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY. LARGE SOUTH SWELL WILL CAUSE ABOVE NORMAL SURF ALONG WITH STRONG AND DANGEROUS RIP CURRENTS WEDNESDAY THROUGH FRIDAY. HIGH TIDES OF OVER 7 FEET DURING THE EVENINGS...COMBINED WITH THE LARGER SURF...COULD CAUSE MINOR TIDAL OVERFLOW AND BEACH EROSION WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NOTE...THE HAZARDOUS WEATHER OUTLOOK NOW INCORPORATES THE FLASH FLOOD POTENTIAL INDEX THAT WAS ISSUED SEPARATELY IN PREVIOUS YEARS. THE FLASH FLOOD POTENTIAL INDEX WILL BE INCLUDED IN THE HAZARDOUS WEATHER OUTLOOK IF IT EXCEEDS THE LOW CATEGORY IN THE FIRST TWO DAYS. THIS PRODUCT WILL BE UPDATED DAILY AT 4 AM AND 4 PM OR AS NEEDED THROUGH SEPTEMBER 30. CAZ055-056-058-060-061-062-151100- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 400 PM PDT SUN AUG 14 2005 THIS HAZARDOUS OUTLOOK IS FOR THE MOUNTAINS AND DESERTS OF SOUTHWESTERN CALIFORNIA. .DAY ONE... TONIGHT. ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH EARLY EVENING...ESPECIALLY OVER THE APPLE AND LUCERNE VALLEYS. LOCAL HEAVY RAINS...FLASH FLOODING...DANGEROUS LIGHTNING...HAIL AND GUSTY WINDS WILL BE THREATS. .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS MONDAY AFTERNOON INTO EARLY EVENING...MAINLY OVER THE MOUNTAINS AND HIGH DESERTS. LOCAL HEAVY RAINS...LOCAL FLOODING...DANGEROUS LIGHTNING...HAIL AND GUSTY WINDS WILL BE THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED MONDAY AFTERNOON. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAXWELL
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 2:05 PM PDT | Flash Flood Warning | SGX | San Bernardino | 85 min |
| Aug 14, 2:07 PM PDT | Severe Thunderstorm Warning | SGX | San Bernardino | 32 min |
Nearby
Flash Flood Warnings in California, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.